Alert archive / California / Wind Advisories in 2022

Wind Advisory 26, NWS San Diego, CA

March 20, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Mar 20, 2022, 3:50 AM PDT for 4 counties in California. It took effect at Mar 20, 2022, 8:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 3:50 AM PDT (10:50 UTC)
In effect from
Mar 20, 2022, 8:00 PM PDT
Expired
Mar 21, 2022, 3:00 PM PDT
In force
19 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS76 KSGX 201050
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
350 AM PDT Sun Mar 20 2022

CAZ048-057-202200-
/O.NEW.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Santa Ana Mountains and Foothills-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
350 AM PDT Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and Santa Ana Mountains and Foothills.

* WHEN...From 8 PM this evening to 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-060>062-065-202200-
/O.EXT.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/
Riverside County Mountains-San Diego County Mountains-
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Victorville, Hesperia, Apple Valley, Indio, Palm Springs, 
Cathedral City, Palm Desert, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
350 AM PDT Sun Mar 20 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. 
  Localized gusts of 50 to 55 mph along the desert mountain 
  slopes.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys,
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside
  County Mountains, and San Diego County Mountains.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-202200-
/O.EXT.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
350 AM PDT Sun Mar 20 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...West winds 15 to 25 mph with gusts to 40 mph expected.
  Winds will turn northerly tonight through Monday. Localized
  gusts of 50 to 55 mph along the desert mountain slopes today,
  then along the coastal mountain slopes tonight through Monday.

* WHERE...San Bernardino County Mountains.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
4 follow-up statements
183 
WWUS76 KSGX 202004
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
104 PM PDT Sun Mar 20 2022

CAZ056-058-060>062-065-210300-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/
Riverside County Mountains-San Diego County Mountains-
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Victorville, Hesperia, Apple Valley, Indio, Palm Springs, 
Cathedral City, Palm Desert, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
104 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to 40 mph.

* WHERE...San Diego County Deserts, Apple and Lucerne Valleys, 
  Coachella Valley, San Gorgonio Pass Near Banning, Riverside 
  County Mountains and San Diego County Mountains.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-210500-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
104 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts of 50 to 55 mph.

* WHERE...San Bernardino County Mountains.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-057-210500-
/O.CON.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Santa Ana Mountains and Foothills-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
104 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM
PDT MONDAY...

* WHAT...North winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...Santa Ana Mountains and Foothills and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 8 PM this evening to 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Adams
027 
WWUS76 KSGX 210251
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
751 PM PDT Sun Mar 20 2022

CAZ056-058-060>062-065-210400-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/
Riverside County Mountains-San Diego County Mountains-
Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Victorville, Hesperia, Apple Valley, Indio, Palm Springs, 
Cathedral City, Palm Desert, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
751 PM PDT Sun Mar 20 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds will turn more northerly overnight and decrease below 
Advisory levels most areas.

$$

CAZ048-057-211200-
/O.CON.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Santa Ana Mountains and Foothills-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
751 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...Santa Ana Mountains and Foothills and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...From 8 PM this evening to 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-211200-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, and Wrightwood
751 PM PDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts of 50 to 55 mph.

* WHERE...San Bernardino County Mountains.

* WHEN...Until 3 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
072 
WWUS76 KSGX 211020
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
320 AM PDT Mon Mar 21 2022

CAZ048-057-212200-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-220321T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Santa Ana Mountains and Foothills-
Including the cities of Riverside, San Bernardino, Moreno Valley,
Fontana, and Corona
320 AM PDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts to 45 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and Santa Ana Mountains and Foothills.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&


$$

CAZ055-212200-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, and Running Springs
320 AM PDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Bernardino County Mountains.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
580 
WWUS76 KSGX 212035
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
135 PM PDT Mon Mar 21 2022

CAZ048-057-220500-
/O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/
/O.CON.KSGX.WI.Y.0026.000000T0000Z-220321T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Santa Ana Mountains and Foothills-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
135 PM PDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY...

* WHAT...Occasional northeast winds 15 to 30 mph with gusts to 45
  mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and Santa Ana Mountains and Foothills.

* WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2
  PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-220500-
/O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/
/O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/
San Bernardino County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, and Running Springs
135 PM PDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY...

* WHAT...Occasional northeast winds 20 to 35 mph with gusts to 55
  mph.

* WHERE...San Bernardino County Mountains.

* WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2
  PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-056-058-220500-
/O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/
San Diego County Valleys-Riverside County Mountains-
San Diego County Mountains-
Including the cities of Poway, Idyllwild-Pine Cove, Julian, 
and Pine Valley
135 PM PDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph. Local
  gusts to 55 mph in the mountains.

* WHERE...San Diego County Valleys, Riverside County Mountains 
  and San Diego County Mountains.

* WHEN...From 2 AM to 2 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:46 AM PDT, 4 minutes earlier.

Area forecast discussion, Mar 20, 3:46 AM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
346 AM PDT Sun Mar 20 2022

.SYNOPSIS...
Showers will come to an end this morning and abundant sunshine
will return as a storm system exits to the east. Upper ridging
will slowly build in from the west throughout the work week ahead.
This will result in significant warming with a few record highs
possible. Weak to moderate Santa Ana winds will develop tonight
and prevail through mid week. As temperatures warm and humidity
drops, elevated fire weather conditions will occur along the
coastal mountain slopes where northeast winds will be gustiest.
A large upper trough will develop next weekend off the U.S. West
coast and this will lead to gradual cooling and as this trough
moves inland, could deliver precipitation to the region early
next week as we close out March.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

-Key Points-

* Gusty west winds mountains/deserts will become northerly today
* Santa Ana winds tonight-Monday and will continue into mid week
* Significant warming this week with a few record highs possible
* Cooling next weekend; Precipitation possible beginning March 28

An upper trough is currently moving across Southern California.
This has delivered a round of shower from the coast to the
mountains. The showers are currently focused over San Diego
County. Showers will gradually wind down this morning with
clearing skies from the north making for abundant sunshine this
afternoon. See rainfall summary headlined on our webpage for
rainfall totals. Palomar Mountain is the winner in the rain
department with 0.56" so far.

A strong upper ridge will slowly build into California from the
Pacific during the work week. This will lead to significant
warming with highs soaring to 10-15 degrees above normal, possibly
as high as 20 degrees above normal at a few locales west of the
mountains mid week. A few record highs will be possible. Full
sunshine is expected throughout the work week ahead.

Santa Ana conditions will be in control this coming week, once
west winds shift to northerly this afternoon. Gusty winds will
develop along the coastal mountain slopes of the San Bernardino
County mountains, extending into the Inland Empire below the Cajon
Pass to the Santa Ana mountains tonight through Monday with gusts
of 30-40 mph, locally to 50 mph. Weak to moderate Santa Ana winds
will continue through midweek and as temps warm and humidity
falls, elevated fire weather conditions will occur, mainly along
the coastal slopes of the mountains.

The weather pattern will begin to change next weekend as a
longwave trough develops off the U.S. West coast. This will lead
to gradual cooling across Southern California this weekend while
it stays dry. Patchy fog and low clouds will return near the coast
as winds turn back onshore. There are indications in the GFS and
EC and their ensembles of precipitation reaching SoCal as early as
Monday, March 28. Given the potential oceanic trajectory of this
trough, unlike what we have been seeing since January, there is
the potential of more significant rain and mountain snow should
the trough take enough of a southern trajectory early next week.
Something we will be watching over the days ahead.

&&

.AVIATION...
201000Z...CIGS 1500-2500 ft MSL impacting all TAF sites west of the
mtns through 18Z, with light showers until 17Z. Briefly VIS 1-5SM
and CIGS 500-800 ft MSL in showers. Clouds bases increasing to 3000+
ft 15-17Z.

Gusty west winds 40-50 kt in the mtns and through passes this
morning, with strong up/downdrafts and LLWS over and east of the
mtns, including vcnty KPSP.

&&

.MARINE...
A Small Craft Advisory is in effect through 11 PM for northwest
winds 15-20 kt gusting 25-30 knots and combined seas 7 to 11 feet.
Strongest winds and highest seas will be in the outer waters. No
hazardous marine conditions are expected Monday through Friday.

&&

.BEACHES...
Surf of 3 to 6 feet through early Monday, with local sets to 7 feet
on San Diego County beaches south of Del Mar. The surf will
begin to subside Monday.

&&

.FIRE WEATHER...
Weak to moderate Santa Ana winds will coincide with very warm
temperatures Tuesday through Thursday, leading to elevated fire
weather conditions in the coastal mountain slopes.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 8 PM PDT this evening for Apple and Lucerne
     Valleys-Coachella Valley-Riverside County Mountains-San
     Diego County Deserts-San Diego County Mountains-San
     Gorgonio Pass Near Banning.

     Wind Advisory from 8 PM this evening to 3 PM PDT Monday for San
     Bernardino and Riverside County Valleys-The Inland Empire-
     Santa Ana Mountains and Foothills.

     Wind Advisory until 3 PM PDT Monday for San Bernardino County
     Mountains.

PZ...Small Craft Advisory until 11 PM PDT this evening for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm-Waters from San Mateo point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

&&

PUBLIC...Gregoria
AVIATION/MARINE...PG

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.